Can he take to mitigate side effects. Hes post rp, looking to do radiation soon with lupron.
I am 66 years old. I had two injections of the three month version of Lupron for prostate cancer. Lupron is a horrible drug that has had disastrous effects on my quality of life. I had all the side effects that you described, while I was taking it. The hot flashes can be mitigated with "Soy Isoflavones" that can be purchased in capsule form at most health food stores. It's actually what women use for the effects of Menopause. A lot of the side effects will decrease or disappear over time, once the drug is stopped. It took about 18 months after the drug administration was ended for most of my side effects to improve. However, I am still suffering from low testosterone. I was told that Testosterone would come back once the drug was ended. When it didn't, (at least so far), the Urologist said, "Well, everyone is different". I really felt betrayed. No one warned me that this might happen. The symptoms of Low-T are horrible. I'm tired and weak, and I have put on fat around my midsection that I can't lose, so far, my genitals have shrunk, and my libido is low. Exercise doesn't seem to help because, well, you need normal levels of Testosterone to build muscle and lose fat. I'm still hopeful, but after all this time, not very. Hormone therapy with Lupron is, unfortunately, the "agreed upon", protocol for prostate cancer treatment. I am happy that the treatment that I had, (Lupron and radiation), was successful. But I wish there was another way. No one should have to live this way. The makers of Lupron won't tell you that these side effects might be long term. Urologists seem only to be concerned with destroying the cancer and keeping the PSA down. No one seems to be concerned with the patients quality of life while taking Lupron, or afterwards. Hopefully your husband will recover fully from the side effects. But, no one will promise that to you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Aug 2011 • 1 answer
Updated 21 Jan 2013 • 1 answer
Updated 16 May 2019 • 3 answers
Updated 25 Jun 2018 • 2 answers
I had a lupron injection nearly 3 weeks ago - NO side effect yet - when will they kick in - if ever?
Updated 13 Feb 2015 • 2 answers